Asthma UK community forum
10,884 members17,278 posts

Cramp

Since being on Oxis (for 3 weeks) I have been waking up in the night several times with terrible cramp. It has been much worse than cramp I have had in the past and lasts longer. Then when I get up in the morning I cannot put my weight on my foot. The muscles are painful, sometimes all day. I have also had it in the back of my thigh. Does anyone else have this symptom, and will it settle down. I would like to know why this should happen if anyone knows. Would it be better to change to another drug? I do not want to be taking painkillers for this as well. I am eating more bananas but to no great effect. Any advice welcome.

Yvonne

7 Replies
oldestnewest

re cramp

I think you should go back and see your GP. Increasing your B vits may help because they help tissues repair.

Take care

js

Reply

Quinine helps with cramps. There is quinine in tonic water but it would take over 100 G&Ts to get you to the level required. You could ask your GP for some quinine tablets I take them and they do help.

Bex

ps the effect is cumalative so you will need to take them for a while

Reply

Well do not need to be told twice, so am off to the pub for a drink or 2.

Cheers everyone !!

Reply

I also used to get bad cramps at night, when I mentioned this to my hospital doctor he recommended buying Bitter Lemon drink that contains Quinine.

I now buy a bottle each week and have a drink in the evening before bed.

it really helped me and stopped the cramps almost completely.

I used to get cramps almost every night, but since having the drink, I have only had it twice in the last three months.

Pete

Reply

I had the same problem with serevent but have been much better on oxis. Do have a problem occasionally. Dare I say it a little bit of salt helps too.

Reply

cramp

Thank you everyone for your advice. Limped to the Nurse today. Told her about the cramp, she did not think it was due to the inhaler but gave me some quinine sulphate tabs anyway. I hope they work as I would like to get some sleep and be able to walk properly tomorrow before my back goes again. Oh the joys !!

So glad to be able to get some decent advice from people on this site. Thanks again.

Yvonne

Reply

Poggins I was cold quinine sulphate is cumulative so it may take a week of 2 before you notice a difference.

Bex

Reply

You may also like...